Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Headaches, Mania, Drugs, Docs??????

Posted by Judy H. on December 31, 1999, at 11:40:02

I have an appt with a new psychiatrist next week. Suppose to be a, scientist first, psychiatrist second. He is the head of the psychiatric dept at local med school. Got his name from University of Florida after reading Dr. Mark S.Golds book on The Good News about Depression. I had been dx with atypical manic depression 8 years ago about 3 months after birth of daughter and was put on prozac and than they doubled dose and than I was in hospital for 17 days. They never mentioned that the mania? could have been caused by the meds. Have been all classes of these drugs with little luck. Was only given a combination about 2 months out of hospital of lithium and prozac which did not seem to help after couple of months of it. I think my hypomania shows up more as dysphoric(goes into a really bitcho mood) instead of euphoric most of the times these days. I have not been on anything for a year and a half. So...i did experiment...took a paxil. It affected me immediately..not able to sleep that night, bitchy deluxe, felt like and did just sit in a chair all day trying to hold myself in and not explode. I dont allow myself to go out of control. Kind of drains the energy out of me though. Dealing with lots of dissociated abuse issues from childhood too. Shut myself down,just stop everything. I am thinking about suggesting to doc taking nuerontin with an anti-depressant. And make sure is not anything like borderline thyroid or something else.
Daughter whom is 8 is having probs with atypical lancinating headaches and they wanted to start with brain chemicals and pain control after MRI, MRA and EEG came out normal. I don't agree... will send her to optamologist, Ear,nose and Throat specialist/allergist and maybe endocrinologist before doing that. We did try antivan to help in mean time and it made her irritable and grouchy instead, definately did not sedate her. Tried 5 mg of paxil once.. that her neurologist suggested ...bouncing off walls for 4 hours and than slept 4 hours. So I guess mania? can be showing up in her also maybe dont know.
So I guess my question is how do you tell the difference in hypomania exaberated by medications and mood improvements or lifting of depression? In past when I took anti-depressant only felt good for a little while and than got more bitchy moods than good moods and would eventually go off of them. Mood stabilizers just made me flat and fat.
I noticed alot of drugs used for depression and the like are also being used for headaches. So do most of you also suffer from headaches with your mood disorders? I am thinking maybe just go to a nuerologist bc I get migraines and that way at least the insurance would pay for it like a regular illness.
Thanks for input...Wish me luck with this new doc..I have been on this merry go round a long time. I want off.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy H. thread:17731